Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 18, NWS Atlanta, GA

February 21, 2014Henry County, Pike County, Spalding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 21, 2014, 3:34 AM EST for Henry County, Pike County, Spalding County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 3:34 AM EST (08:34 UTC)
Expired
Feb 21, 2014, 4:15 AM EST
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Henry County, GA, Pike County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 3:58 AM ESTHAIL 1Hampton, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 1:58 AM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WUUS52 KFFC 210834
SVRFFC
GAC151-231-255-210915-
/O.NEW.KFFC.SV.W.0018.140221T0834Z-140221T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL GEORGIA
  NORTH CENTRAL PIKE COUNTY IN WEST CENTRAL GEORGIA
  SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 415 AM EST

* AT 333 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SUNNY SIDE TO GRIFFIN TO WILLIAMSON...MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAMPTON...MCDONOUGH AND LOCUST GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EST
FRIDAY MORNING FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3326 8447 3326 8443 3332 8438 3335 8439
      3336 8435 3338 8436 3358 8414 3354 8405
      3350 8403 3348 8395 3345 8393 3336 8404
      3333 8404 3330 8410 3329 8409 3308 8447
TIME...MOT...LOC 0834Z 226DEG 41KT 3333 8435 3326 8433
          3316 8437

$$
2 follow-up statements
993 
WWUS52 KFFC 210853
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 AM EST FRI FEB 21 2014

GAC231-210902-
/O.CAN.KFFC.SV.W.0018.000000T0000Z-140221T0915Z/
PIKE GA-
353 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIKE COUNTY IS
CANCELLED...

THE STORM HAS MOVED NORTHEAST OF THE COUNTY.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM EST FRIDAY MORNING FOR NORTHWESTERN GEORGIA.

LAT...LON 3344 8429 3358 8414 3356 8413 3356 8410
      3354 8405 3350 8403 3348 8395 3345 8393
      3336 8404 3333 8404 3321 8432 3336 8434
TIME...MOT...LOC 0852Z 226DEG 41KT 3345 8422 3340 8418
          3329 8424

$$

GAC151-255-210915-
/O.CON.KFFC.SV.W.0018.000000T0000Z-140221T0915Z/
SPALDING GA-HENRY GA-
353 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EST
FOR HENRY AND EASTERN SPALDING COUNTIES...

AT 347 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM HAMPTON TO LUELLA TO EXPERIMENT... AND MOVING 
NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLACKSVILLE...TOWALAGA...WALKER MILL...MCDONOUGH...FLIPPEN...LOCUST
GROVE...KELLEYTOWN AND OLA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF 
STORMS. ALTHOUGH CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A 
TORNADO...A WEAK TORNADO CANNOT BE RULED OUT. IF A TORNADO IS 
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM EST FRIDAY MORNING FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3344 8429 3358 8414 3356 8413 3356 8410
      3354 8405 3350 8403 3348 8395 3345 8393
      3336 8404 3333 8404 3321 8432 3336 8434
TIME...MOT...LOC 0852Z 226DEG 41KT 3345 8422 3340 8418
          3329 8424

$$
399 
WWUS52 KFFC 210912
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EST FRI FEB 21 2014

GAC151-255-210922-
/O.EXP.KFFC.SV.W.0018.000000T0000Z-140221T0915Z/
SPALDING GA-HENRY GA-
412 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND EASTERN SPALDING
COUNTIES WILL EXPIRE AT 415 AM EST...

THIS LINE OF STORMS HAS WEAKENED AND IS LONGER SEVERE. THEREFORE... 
THE WARNING WILL BE ALLOWED TO EXPIRE AT 415 AM EST. 

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM EST FRIDAY MORNING FOR NORTHERN GEORGIA.

LAT...LON 3344 8429 3358 8414 3356 8413 3356 8410
      3354 8405 3350 8403 3348 8395 3345 8393
      3336 8404 3333 8404 3321 8432 3336 8434
TIME...MOT...LOC 0912Z 226DEG 41KT 3357 8405 3352 8404
          3344 8407

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:22 AM EST, 12 minutes earlier.

Area forecast discussion, Feb 21, 3:22 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 AM EST FRI FEB 21 2014

.SHORT TERM /TODAY THROUGH SATURDAY/...
MAIN FORECAST CONCERN THROUGH THE SHORT TERM CONTINUES TO BE THE
COLD FRONT PUSHING INTO NORTHWEST GEORGIA THIS MORNING. OVERALL
MODELS STILL CONSISTENT WITH THE TIMING OF THE SYSTEM THROUGH THE
AREA...AND FORECAST IS SKEWED TOWARDS HRRR AND LOCAL WRF FOR TIMING
OF THE FRONT PUSHING OUT OF THE CWA. ANTICIPATE THE BULK OF THE
ACTIVITY TO BE THROUGH THE ATL AREA 08-11Z...AND THROUGH THE MCN
AREA BY 11-13Z.

SEVERE POTENTIAL ENOUGH TO ISSUE SVR TSTM WATCH THROUGH SUNRISE. NAM
CONTINUES TO ADVERTISE THE HIGHER MUCAPE VALUES...WITH THE GFS STILL
AROUND 300-400J/KG AND MODELED LOW LEVEL SHEAR STILL IN THE 45-50KT
RANGE. OVERALL THE TORNADO THREAT IS MARGINAL AND IS EXPECTED
GRADUALLY LESSON THROUGH THE EARLY MORNING HOURS. THAT BEING
SAID...AN ISOLATED TORNADO CAN NOT BE RULED OUT ENTIRELY. A TORNADO
WATCH CONTINUES THROUGH 10Z FOR NORTHERN PORTIONS OF THE CWA. THE
MAIN CONCERN CONTINUES TO BE THE DAMAGING WINDS ASSOCIATED WITH THE
LINE GIVEN THE SUFFICIENT WIND SHEAR AND INSTABILITY. SOME ROTATION
HAS BEEN NOTED /ALBEIT BROAD/ IN THESE STORMS AS THEY HAVE MOVED
INTO THE STATE.

AS THE STORMS MOVE THROUGH...THE THREAT OF SEVERE ACTIVITY DROPS OFF
QUICKLY. LIGHT RAIN SHOWERS WILL PERSIST BEHIND THE MAIN LINE FOR A FEW
HOURS BEFORE CLEARING BEGINS.

WINDS ASSOCIATED WITH THE LINE WILL ALSO DIMINISH INTO THE DAYLIGHT
HOURS. GUSTY WINDS AHEAD OF THE FRONT AND THE DAMAGING WINDS
EMBEDDED WITHIN THE CONVECTION COULD BRING DOWN ALREADY WEAKENED
TREES ESPECIALLY VULNERABLE FROM THE RECENT ICE STORM.

QPF OF 1-1.25 INCHES WITH LOCALLY HIGHER AMOUNTS ACROSS NORTHWEST
GEORGIA COULD RESULT IN QUICKLY RISING CREEKS AND RIVERS.

BEHIND THE FRONT...HIGH PRESSURE BUILDING INTO THE REGION WILL KEEP
THE REMAINDER OF THE SHORT TERM DRY. LOOKING FOR HIGHS IN THE 60S
FRIDAY AND SATURDAY...WITH LOWS IN THE 30S SATURDAY MORNING.

31

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE OVERALL ACTIVE PATTERN CONTINUES INTO THE EXTENDED PERIOD. MODELS
CONTINUE TO SHOW NEARLY ZONAL FLOW ACROSS THE AREA INTO THE LONG
TERM. A WEAK UPPER LEVEL DISTURBANCE WITHIN THIS ZONAL FLOW
INTERACTS WITH AN OLD FRONTAL BOUNDARY ACROSS THE SOUTHERN PORTION
OF THE STATE. AS A RESULT...HAVE CONTINUED WITH THE SLIGHT CHANCE
TO CHANCE POPS SUNDAY...WITH THE BEST CHANCES FARTHER SOUTH. A
REINFORCING COLD FRONT PUSHES ACROSS THE AREA SUNDAY NIGHT INTO
MONDAY...WITH A DRY AND COOLER AIR MASS RETURNING TO THE STATE
MONDAY. BY MID WEEK...WEAK FRONTAL BOUNDARY MEANDERING ACROSS THE
STATE INTERACTS WITH THE FLOW ALOFT...BUT MODEL UNCERTAINTY STILL
HIGH ENOUGH TO JUST CONTINUE WITH SLIGHT CHANCES OF SHOWERS. WITH
LIMITED INSTABILITY AND WIND SHEAR...HAVE CONTINUED TO LEAVE OUT
MENTION OF THUNDERSTORMS AT THIS TIME.

39

&&

AVIATION...
06Z UPDATE...
LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE THROUGH THE
AREA OVERNIGHT...WITH DEGRADING CIGS AND VSBYS ACCOMPANYING THE
TSRA. HAVE TIMED THE SQUALL LINE THROUGH THE ATL AREA BY 10Z...AND
THE MCN AND AHN AREAS BY AROUND 12Z. S-SW GUSTY WINDS /15G25KT OR
SO/ WILL BECOME NW AT 13-15KT GUSTS TO 22-25KT BEHIND THE LINE.
EXPECT HIGH IFR OR LOW MVFR CIGS WITH THE POST-TSRA LIGHT
RAIN...WITH SLOW IMPROVEMENT THROUGH FRIDAY MORNING...AND VFR BY AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  36  68  40 / 100   5   5  10
ATLANTA         61  39  66  43 /  80   5   5  10
BLAIRSVILLE     57  32  63  36 /  70   5   5  10
CARTERSVILLE    61  32  66  38 /  60   5   5  10
COLUMBUS        63  39  67  41 / 100   5   5  20
GAINESVILLE     62  38  65  40 / 100   5   5  10
MACON           64  34  68  40 / 100   5   5  10
ROME            60  31  65  36 /  40   5   5  10
PEACHTREE CITY  61  30  66  36 /  90   5   5  10
VIDALIA         68  45  70  46 / 100  10   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: CARROLL...CHATTAHOOCHEE...CLAYTON...COBB...
COWETA...DEKALB...DOUGLAS...FAYETTE...GWINNETT...HARALSON...
HARRIS...HEARD...HENRY...MARION...MERIWETHER...MUSCOGEE...NORTH
FULTON...PAULDING...PIKE...POLK...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TROUP...
UPSON...WEBSTER.

TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
HALL...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...
WHITE...WHITFIELD.

&&

SHORT TERM...31
LONG TERM....39
AVIATION...31
Hazardous weather outlook, Feb 21, 2:08 AM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
208 AM EST FRI FEB 21 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
208 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTH
AND CENTRAL GEORGIA THIS MORNING...

WEATHER HAZARDS EXPECTED...

DAMAGING WINDS FROM A LINE OF THUNDERSTORMS WILL BE THE MAIN
THREAT THROUGH LATE THIS MORNING. AN ISOLATED TORNADO CANNOT BE
RULED OUT.

DISCUSSION...

A LINE OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED AHEAD OF A
COLD FRONT WILL CONTINUE TO PUSH ACROSS NORTH AND CENTRAL GEORGIA
THROUGH THE MORNING HOURS. ALTHOUGH A WEAKENING TREND IS
EXPECTED... THERE APPEARS TO BE SUFFICIENT WIND SHEAR AND
INSTABILITY TO SUPPORT A SLIGHT CHANCE OF SEVERE STORMS EMBEDDED
WITHIN THE LINE THROUGH LATE THIS MORNING. THE GREATER SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND MAINLY ALONG AND WEST OF
AN AMERICUS TO MCDONOUGH TO GAINESVILLE LINE THROUGH 10 AM THIS
MORNING.

ONCE THE LINE OF STORMS HAS MOVE EAST OF YOUR LOCATION... THE
SEVERE STORM THREAT WILL HAVE ENDED. ALL INTEREST ACROSS NORTH AND
CENTRAL GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR THIS
POTENTIALLY DANGEROUS LINE OF STORMS THROUGH THE MORNING AND BE
ALERT FOR POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

BEHIND TODAY'S COLD FRONTAL PASSAGE... NO OTHER HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Feb 21, 1:44 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 AM EST FRI FEB 21 2014

GAZ002-011-210715-
144 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 35 MPH WINDS IN WALKER AND CHATTOOGA COUNTIES UNTIL 215
AM EST...

AT 141 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND...MOVING EAST AT 40 MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 141 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS WALKER AND CHATTOOGA COUNTIES THROUGH 215 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MENLO...
CLOUDLAND...SUMMERVILLE...CENTER POST...TRION...SUBLIGNA...NAOMI...
SUTTLES MILL AND VILLANOW.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

&&

LAT...LON 3462 8554 3474 8516 3472 8517 3472 8505
      3459 8506 3459 8510 3453 8513 3452 8515
      3443 8550
TIME...MOT...LOC 0644Z 250DEG 36KT 3453 8549
Special weather statement, Feb 21, 1:51 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 AM EST FRI FEB 21 2014

GAZ002>005-210730-
151 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 35 TO 45 MPH WINDS IN
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 230 AM EST...

AT 148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO LINWOOD...MOVING EAST AT 30
MPH.

WIND GUSTS OF 35 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 230 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE
SPRING...BEAUMONT...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...LAFAYETTE...LINWOOD...ROCK
SPRING...CHICKAMAUGA...NOBLE...SALEM...RINGGOLD...WOOD
STATION...MILL CREEK AND ROCKY FACE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3493 8470 3485 8466 3476 8477 3467 8543
      3489 8530 3499 8520 3499 8476
TIME...MOT...LOC 0651Z 267DEG 25KT 3498 8507 3486 8518
          3474 8523

KS
Local storm report, Feb 21, 2:01 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     TRENTON                 34.87N  85.51W
02/21/2014                   DADE               GA   911 CALL CENTER

            SEVERAL TREES DOWN ON HIGHWAY 11 SOUTH.

0113 AM     TSTM WND DMG     1 ENE RISING FAWN       34.76N  85.52W
02/21/2014                   DADE               GA   911 CALL CENTER

            TREE DOWN ON A HOUSE ON NEWSOME GAP ROAD. RESIDENT IS
            TRAPPED.

&&

EVENT NUMBER FFC1400541
EVENT NUMBER FFC1400542

TDP
Special weather statement, Feb 21, 2:28 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EST FRI FEB 21 2014

GAZ019-020-030-210815-
228 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN POLK...BARTOW AND
FLOYD COUNTIES UNTIL 315 AM EST...

AT 226 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR PINSON TO
ETNA... AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
POLK...BARTOW AND EASTERN FLOYD COUNTIES THROUGH 315 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL... ETNA...
LINDALE... ROME... SHANNON...PINSON...CEDARTOWN...ANTIOCH...
SENEY... ADAIRSVILLE... FISH CREEK...KINGSTON...FOLSOM...VAN WERT
AND ROCKMART.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3412 8531 3438 8519 3440 8503 3439 8502
      3439 8496 3440 8495 3441 8470 3408 8485
      3408 8493 3395 8498 3395 8505 3390 8505
      3390 8539 3402 8542
TIME...MOT...LOC 0727Z 256DEG 26KT 3437 8506 3419 8513
          3402 8533
Special weather statement, Feb 21, 2:37 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 AM EST FRI FEB 21 2014

GAZ012-210800-
237 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN GORDON COUNTY
UNTIL 300 AM EST...

AT 235 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR RESACA TO ABOUT
7 MILES SOUTH OF CALHOUN... AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS GORDON
COUNTY THROUGH 300 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE CALHOUN...RESACA...NICKELSVILLE...SONORAVILLE...REDBUD...
AUDUBON...RANGER...OAKMAN AND FAIRMOUNT.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3461 8486 3461 8475 3463 8473 3462 8471
      3460 8472 3458 8465 3441 8465 3442 8473
      3440 8474 3440 8495 3439 8496 3439 8503
      3462 8500 3462 8493 3464 8491
TIME...MOT...LOC 0736Z 259DEG 30KT 3458 8491 3449 8492
          3440 8495
Local storm report, Feb 21, 2:58 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             DALTON                  34.77N 84.97W
02/21/2014  E0.50 INCH       WHITFIELD          GA   AMATEUR RADIO

&&

KSTELLMA

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 12:28 AM ESTSevere Thunderstorm WarningFFCDade, Walker32 min
Feb 21, 12:57 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker48 min
Feb 21, 1:44 AM ESTSpecial Weather StatementFFCChattooga31 min
Feb 21, 1:51 AM ESTSpecial Weather StatementFFCCatoosa, Murray, Walker, Whitfield39 min
Feb 21, 2:07 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Murray, Walker, Whitfield38 min
Feb 21, 2:28 AM ESTSpecial Weather StatementFFCBartow, Floyd, Polk47 min
Feb 21, 2:37 AM ESTSpecial Weather StatementFFCGordon23 min
Feb 21, 2:45 AM ESTSevere Thunderstorm WarningFFCBartow, Floyd45 min
Feb 21, 2:46 AM ESTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray44 min
Feb 21, 3:40 AM ESTSpecial Weather StatementFFCBartow, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more65 min
Feb 21, 3:46 AM ESTSpecial Weather StatementFFCTroup44 min
Feb 21, 4:08 AM ESTSpecial Weather StatementFFCHarris, Muscogee, Talbot52 min
Feb 21, 4:26 AM ESTSpecial Weather StatementFFCCherokee, Cobb, Paulding49 min
Feb 21, 4:34 AM ESTSpecial Weather StatementFFCDouglas26 min
Feb 21, 4:48 AM ESTSpecial Weather StatementFFCDawson, Lumpkin, Towns, White27 min
Feb 21, 4:55 AM ESTSpecial Weather StatementFFCLamar, Monroe, Upson65 min
Feb 21, 5:03 AM ESTSpecial Weather StatementFFCForsyth, Hall42 min
Feb 21, 5:11 AM ESTSpecial Weather StatementFFCMacon, Schley49 min
Feb 21, 5:17 AM ESTSpecial Weather StatementFFCHarris, Talbot58 min
Feb 21, 5:22 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Webster68 min
Feb 21, 5:37 AM ESTSpecial Weather StatementFFCJasper, Putnam53 min
Feb 21, 5:41 AM ESTSpecial Weather StatementFFCGreene, Jasper, Morgan, Putnam49 min
Feb 21, 5:42 AM ESTRiver Flood WarningFFCDade21 hr
Feb 21, 5:59 AM ESTSpecial Weather StatementFFCCrisp, Dooly, Sumter46 min
Feb 21, 6:11 AM ESTSevere Thunderstorm WarningFFCSumter34 min
Feb 21, 6:21 AM ESTSpecial Weather StatementFFCBibb, Crawford, Peach, Taylor54 min
Feb 21, 6:25 AM ESTSpecial Weather StatementFFCMacon, Schley50 min
Feb 21, 6:43 AM ESTSpecial Weather StatementFFCJones, Monroe, Putnam32 min
Feb 21, 6:50 AM ESTSpecial Weather StatementFFCCrisp, Dooly, Sumter40 min
Feb 21, 7:10 AM ESTSpecial Weather StatementFFCBaldwin, Hancock, Taliaferro, Warren, Wilkes, Wilkinson35 min
Feb 21, 7:11 AM ESTSpecial Weather StatementFFCBleckley, Houston, Twiggs49 min
Feb 21, 7:15 AM ESTSpecial Weather StatementFFCPutnam15 min
Feb 21, 7:42 AM ESTSpecial Weather StatementFFCBleckley, Glascock, Hancock, Taliaferro, Warren, Washington and 2 more48 min
Feb 21, 8:02 AM ESTSpecial Weather StatementFFCDodge43 min
Feb 21, 8:23 AM ESTTornado WarningFFCJohnson, Laurens37 min
Feb 21, 8:48 AM ESTTornado WarningFFCEmanuel, Jefferson, Johnson27 min
Feb 21, 8:52 AM ESTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler38 min
Feb 21, 9:28 AM ESTSpecial Weather StatementFFCToombs32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.